Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Missed birth control pill, heavy bleeding. Should I see my doctor?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
I have missed a birth control pill and now have very heavy bleeding for 7 days. I am 45 and have been on the pill since I was 17 and have never had this happen ...heavy bleeding...before. Should I see my gyn or start a new pAck to try and regulate it
Posted Thu, 13 Sep 2012 in Birth Control
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Abnormally long and heavy periods are called as menorrhagia.This type of period can be a symptom of DUB, or many other diseases or disorders. In menorrhagia, menstrual periods occur regularly, but last more than seven days.  Menorrhagia may or may not signify a serious underlying problem.

Menorrhagia is representative of DUB. It is caused by many conditions including some outside the reproductive system. Causes of menorrhagia include:

Endometrial polyps
Pelvic infection 
Endometrial cancer
adenomyosis (a benign condition characterized by growths in the area of the uterus)
Use of intrauterine device ....and so on

To diagnose dysfunctional uterine bleeding, many of the potential causes mentioned above must be eliminated. When all potential causes connected with pregnancy, infection, and tumors (benign or malignant) are eliminated, then menorrhagia is presumed to be caused by dysfunctional uterine bleeding.

You must consult your gynecologist and try to find the cause for this bleeding.
I don't advise you to take any medication yourself.
At this age the cause could be any and must be found out as early as possible.

I hope to have answered your query however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor